MAUDE Adverse Event Report: MEDICAL ACTION INDUSTRIES KIT: STAPLE REMOVER

MEDICAL ACTION INDUSTRIES KIT: STAPLE REMOVER
Model Number 82360
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Incident 4 of 5.Medical action industries is the manufacturer of the staple removal kit.The complaint component, staple remover part number s6410pt is manufactured by fine surgical, inc.(fda registration 2433092).A supplier corrective action (scar) was submitted to the manufacturer on 23aug2022.A follow-up report will be provided upon conclusion of investigation and response by the manufacturer.This product incident is documented in the complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that a product is defective or caused serious injury.
 
Event or Problem Description
Mai complaint number (b)(4).Incident four: the staple remover is breaking the staples when trying to remove them from patients.Staples either become difficult to remove or a piece flies through the air.On one occasion, staple hit nurse in face.This was identified during use.No injury, medical treatment, or delay in procedure was reported to have occurred as a result of incident.
 
Additional Manufacturer Narrative
Incident four: we received a photo of the staple removed from the incident and three samples from the customer; one from the actual incident in a biohazard bag and two unopened kits.We immediately sent the samples to our supplier for their examination.The device history record of the complaint kit lot was reviewed with no nonconformances involving this instrument during production.A review of our trending database shows this is our first complaint for this kit.The component lots involved were placed in various kit lots with no additional reports of this nature from other customers.Based on trending analysis, this complaint was determined to be isolated.The supplier stated that after examination of the customer¿s three returned samples, they all met product and rivet measurement specifications, did not appear to have any malfunctioning parts.The supplier has noted the instrument may be sensitive to end-user technique, cold rolled steel instrument can flex, coupled with user possibly twisting instrument during staple removal.In this case, the staple may break instead of bending.The supplier has performed machine adjustments to tighten the rivets of the instrument to enhance the functions of the movement.The supplier has increased inspection with revised sampling plan and re-trained employees.Several recent shipments passed all inspections after these actions were implemented.This product incident is documented in the complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that a product is defective or caused serious injury.

Brand Name
KIT: STAPLE REMOVER
Common Device Name
KIT: STAPLE REMOVER
Manufacturer (Section D)
MEDICAL ACTION INDUSTRIES
25 heywood road
arden NC 28704
Manufacturer (Section G)
MEDICAL ACTION INDUSTRIES
25 heywood road
arden NC 28704
Manufacturer Contact
nichole early
1 edison drive
alpharetta, GA 30005
8287820529
MDR Report Key17346146
Report Number1030451-2023-00011
Device Sequence Number20470020
Product Code KDD
UDI-Device Identifier10809160370490
UDI-Public10809160370490
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number82360
Device Catalogue Number82360
Device Lot Number300270
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer07/28/2023
Initial Report FDA Received Date07/18/2023
Supplement Report FDA Received Date08/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown